Alert archive / New York / Small Craft Advisories in 2009
Small Craft Advisory 52, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Aug 6, 2009, 3:50 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2009, 3:50 PM EDT (19:50 UTC)
- Expired
- Aug 7, 2009, 12:12 AM EDT
- In force
- 8 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
452 WHUS71 KBUF 061950 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 350 PM EDT THU AUG 6 2009 LOZ043>045-070400- /O.NEW.KBUF.SC.Y.0052.090806T1950Z-090807T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 350 PM EDT THU AUG 6 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT FRIDAY. WINDS AT 15 TO 25 KNOTS WILL PRODUCE WAVES IN THE 3 TO 4 FOOT RANGE THIS EVENING ALONG THE EASTERN SHORE OF LAKE ONTARIO. EXPECT THESE CONDITIONS TO SUBSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
113 WHUS71 KBUF 070202 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1002 PM EDT THU AUG 6 2009 LOZ043>045-070600- /O.CON.KBUF.SC.Y.0052.000000T0000Z-090807T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1002 PM EDT THU AUG 6 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY. WINDS WILL SUBSIDE SLOWLY OVERNIGHT BUT SMALL CRAFT CRITERIA WILL CONTINUE PAST MIDNIGHT...ESPECIALLY OVER THE EASTERN END. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SAGE
755 WHUS71 KBUF 070412 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1212 AM EDT FRI AUG 7 2009 LOZ043>045-070515- /O.CAN.KBUF.SC.Y.0052.000000T0000Z-090807T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1212 AM EDT FRI AUG 7 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ TMA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 6, 3:42 PM EDT, 8 minutes earlier.
Area forecast discussion, Aug 6, 3:42 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 342 PM EDT THU AUG 6 2009 .SYNOPSIS... HIGH PRESSURE WILL REMAIN IN CONTROL OF THE GREAT LAKES REGION THROUGH FRIDAY WITH PLENTY OF SUNSHINE AND LOW HUMIDITY. A WARM FRONT WILL THEN LIFT SLOWLY NORTH ACROSS THE REGION OVER THE WEEKEND BRINGING A CHANCE SHOWERS AND THUNDERSTORMS. WARMER AND MORE HUMID AIR WILL ARRIVE FOR SUNDAY INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... SHORT WAVE ASSOCIATED WITH LOW IN EASTERN CANADA CONTINUES TO PRODUCE SCATTERED SHOWER ACTIVITY ACROSS THE ST LAWRENCE VALLEY AND THOSE SHOWERS WILL LIKELY AFFECT PORTIONS OF JEFFERSON AND POSSIBLY NORTHERN LEWIS COUNTIES THROUGH THE EVENING. THEREFORE, WE HAVE INCLUDED MENTION OF PRECIPITATION THROUGH THE EVENING FOR THOSE AREAS. FOR THE REST OF THE REGION AS DIURNAL HEATING CEASES AFTER SUNSET WE WILL CLEAR OFF IN MOST PLACES AND IT SHOULD BE ANOTHER VERY PLEASANT AND COOL NIGHT OVERALL. SINCE HAVE NOW OFFICIALLY PROGRESSED TO THE TIME OF THE YEAR WHEN NIGHT TIME TEMPERATURES ON LAND ACTUALLY ARE COOLER THAN THOSE NICE WARM GREAT LAKES, WE MAY ONCE AGAIN SEE SOME LAKE EFFECT CLOUD DEVELOPMENT ALONG THE LAKE ERIE SHORELINE OVERNIGHT. I DO NOT EXPECT IT WILL BE ENOUGH TO PRODUCE ANY RAINFALL, BUT TODAYS WATERSPOUT OUTBREAK DOWN AROUND ERIE PA WAS A RESULT OF LAKE INDUCED CONVECTIVE CLOUDS LAST NIGHT SO WE WILL MONITOR THE SITUATION. HOWEVER IT WILL HAVE NEGLIGIBLE IMPACT ON MOST OF THE AREA. FRIDAY SHOULD START OUT NICE ONCE AGAIN AS RIDGE OF HIGH PRESSURE CRESTS ACROSS WNY BEFORE THE NEXT WEATHER MAKER APPROACHES FROM THE WEST. 850MB TEMPS ONCE AGAIN IN THE +9 TO +10C RANGE WOULD BRING TEMPS IN THE MID 70S FOR MOST AREAS. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... BY FRIDAY NIGHT A RIDGE WILL BE SLOWLY MOVING EAST TOWARD WESTERN NY. FOR SEVERAL DAYS NOW...MODELS HAVE BEEN SHOWING AN MCS RIDING OVER THIS RIDGE AND PASSING THROUGH WESTERN NY OR PASSING BY JUST TO THE WEST. NO REAL CHANGE FOR TODAY...WITH MUCH UNCERTAINTY TO THE EVENTUAL TRACK OF THE FORECAST MCS. WILL RAISE THE PROBABILITY OF PRECIPITATION FOR THE SOUTHERN TIER LATE FRIDAY NIGHT INTO SATURDAY EVENING AS THAT AREA WILL HAVE A HIGHER THREAT FOR RAINFALL...BUT WILL KEEP THE REST OF WESTERN AND CENTRAL NY AT ABOUT A 30 PERCENT PROBABILITY OF MEASURABLE PRECIPITATION. THE FIRST REAL SULTRY AIR OF THE SEASON...AND YES ITS AUGUST...WILL MOVE BE IN THE PROCESS OF MOVING IN SUNDAY. TEMPERATURES AT 850MB WILL STILL BE CLIMBING AT THIS POINT...BUT SHOULD APPROACH 17-19C AT 850MB...SUPPORTIVE OF LOW TO MID 80F TEMPERATURES AT THE SURFACE ACROSS WNY...WITH COOLER READINGS FROM FULTON AND NORTH AND NORTHEAST. WILL FORECAST ABOVE 70F VALUES FOR SUNDAY NIGHT. A SECOND MCS IS FORECAST TO MOVE IN LATE SUNDAY OR SUNDAY NIGHT. WITH A BUILDING RIDGE...THIS ONE SHOULD BE MORE LIKELY TO PASS THROUGH A PORTION OR ALL OF WESTERN NY...ALTHOUGH IT TOO WILL BE DIFFICULT TO FORECAST IN TERMS OF LOCATION AND TIMING. WILL HAVE A SLIGHTLY HIGHER PROBABILITY /40 PERCENT/ IN PLACE FOR THIS SECOND EVENT FOR MOST OF WESTERN AND CENTRAL NY. && .LONG TERM /MONDAY THROUGH THURSDAY/... HEAT WILL BE THE MAIN STORY LINE FOR MONDAY...ALTHOUGH WITH MORE SOIL MOISTURE AND GREENERY THAN NORMAL FOR THIS TIME OF YEAR WE MAY HAVE JUST A BIT TOO MUCH LOW LEVEL MOISTURE /EVAPOTRANSPORTATION PROCESSES/ TO GET TEMPERATURES TO EXCEED THE MID 80S. MAX TEMPERATURE GUIDANCE FROM MREF AND OTHER DATASETS ALSO PEAK IN THE MID 80S. THERE WILL ALSO BE QUITE A BIT OF INSTABILITY FOR MONDAY AND TUESDAY AHEAD OF AN APPROACHING COLD FRONT. POSSIBLE SHOWER ACTIVITY MAY PUT A DAMPER ON THE HIGH TEMPS. OF COURSE THE ABOVE SETUP...HEAT AND HUMIDITY/INSTABILITY AHEAD OF A COLD FRONT...IS A NICE SETUP FOR SOME SEVERE WEATHER NEXT WEEK...BUT ITS WAY TOO EARLY TO BE WORRYING ABOUT THAT. BUT...ONCE THE COLD FRONT MOVES THROUGH...EXPECT DRY CONDITIONS FOR WEDNESDAY INTO THURSDAY...AT LEAST FOR WESTERN NY. A BIT LESS SURE HOW THE EASTERN LAKE ONTARIO REGION WILL FAIR...AS OFTEN WEAK IMPULSES CAN CLIP THIS REGION /USE TODAY AS AN EXAMPLE/ SO WILL LEAVE A CHANCE OF SHOWER ACTIVITY IN THERE. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... VFR CONDITIONS WILL PREVAIL THROUGH FRIDAY. AN UPPER LEVEL SHORT WAVE DIVING SOUTHEAST THROUGH THE UPPER GREAT LAKES WILL BRING AN INCREASE IN CLOUD COVER THROUGH THE REST OF THIS AFTERNOON WITH BROKEN CEILINGS AT 4K- 5K FT ACROSS THE REGION TO THE EAST OF LAKE ONTARIO. WIDELY SCATTERED SHOWERS WILL ACCOMPANY THIS WAVE BUT CONDITIONS ARE EXPECTED TO REMAIN VFR. TONIGHT AS DIURNAL HEATING ABATES SKIES WILL CLEAR IN MOST AREAS. SOUTHERN TIER VALLEYS WILL SEE FOG AFTER 09Z, WHICH WILL DROP VSBY TO LIFR AT SITES SUCH AS KJHW. ALSO LAKE EFFECT CLOUDS MAY DEVELOP AGAIN ALONG THE NEW YORK SHORE OF LAKE ERIE BTWN 06Z-12Z WITH 4-5K FT CIGS. FRIDAY LOOKS TO BE VFR FOR THE ENTIRE REGION. OUTLOOK... FRIDAY NIGHT THROUGH SUNDAY...VFR/MVFR IN CHANCE SHRA/TSRA. MONDAY...VFR/MVFR IN CHANCE SHRA/TSRA. TUESDAY...VFR/MVFR CHANCE TSRA. && .MARINE... SURFACE PRESSURE GRADIENT ACROSS LAKE ONTARIO WILL CONTINUE TO PRODUCE BRISK WINDS THROUGH THE FIRST HALF OF THE NIGHT. AS AIR TEMPERATURES COOL BELOW THE LAKE WATER TEMPERATURES THIS EVENING, THIS WILL FORCE BIGGER WAVES AND FOR THOSE REASONS WE HAVE POSTED SMALL CRAFT ADVISORIES ONE AGAIN ON THE EASTERN HALF OF LAKE ONTARIO. WE WILL HAVE TO WATCH THE POTENTIAL FOR LAKE INDUCED CONVECTIVE CLOUDS OVERNIGHT AND THE POSSIBILITY OF MORE WATERSPOUTS ON FRIDAY. I AM NOT GOING TO INCLUDE THEM IN THE FORECAST AT THIS TIME BECAUSE THE THREAT IS ONLY MARGINAL. HOWEVER, IF WE SEE CONVECTIVE CLOUDS DEVELOP, THEN WE WILL ADD THE CHANCE FOR WATERSPOUTS FOR THE FIRST SEVERAL HOURS AROUND DAYBREAK FRIDAY ON BOTH LAKES ERIE AND ONTARIO. OTHERWISE, WINDS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA ON FRIDAY. OVER THE WEEKEND THE MODELS DIFFER ON SOLUTIONS FOR THE GREAT LAKES REGION. HOWEVER, THERE IS THE POTENTIAL FOR THUNDERSTORM ACTIVITY ON BOTH SATURDAY AND SUNDAY. WINDS COULD APPROACH SMALL CRAFT ADVISORY CRITERIA SUNDAY ON LAKE ERIE AND CONTINUE MONDAY AS WELL. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT FRIDAY FOR LOZ043>045. && SYNOPSIS...ZAFF NEAR TERM...TAN SHORT TERM...ZAFF LONG TERM...ZAFF AVIATION...TAN MARINE...TAN
Hazardous weather outlook, Aug 6, 5:19 AM EDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 519 AM EDT THU AUG 6 2009 LEZ020-NYZ001>008-010>014-019>021-085-070930- UPPER NIAGARA RIVER AND BUFFALO HARBOR-NIAGARA-ORLEANS-MONROE-WAYNE- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 519 AM EDT THU AUG 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ042>045-062>065-SLZ022-024-070930- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 519 AM EDT THU AUG 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:12 AM EDT | Special Marine Warning | BUF | 2 hr | |
| Aug 6, 9:52 AM EDT | Special Marine Warning | BUF | 38 min |
Nearby
Small Craft Advisories in New York, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.